MAUDE Adverse Event Report: HALYARD HEALTH CORTRAK 2 NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH ELECTROMAGNETIC TRANSMIT; DH CORTRAK DISPOSABLES

HALYARD HEALTH CORTRAK 2 NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH ELECTROMAGNETIC TRANSMIT; DH CORTRAK DISPOSABLES
Model Number 20-9431TRAK2
Medical Device Problem Codes Break (1069); Material Discolored (1170); Material Frayed (1262)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); Device Embedded In Tissue or Plaque (3165)
Date of Event 04/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.A review of the device history record is not possible as no lot number was provided.Root cause could not be determined.All information reasonably known as of 09-may-2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.(b)(4).
 
Event or Problem Description
It was reported that a patient, who has been in the hospital "for a while," pulled out an nasogastric (ng) tube, and the 1-inch end of it was black and frayed.During staff observation, it was noted that a portion of the tube was missing and retained inside the patient.The patient had an endoscopy procedure to remove the retained tube.No further information received.
 
Additional Manufacturer Narrative
Corrected data- evaluation summary: please note that this field was selected in error on the initial report.It is now correctly selected on this follow-up 1 report.One used nasogastric (ng) tube was received for evaluation that was returned without the original packaging.The returned sample was visually observed in a well lit area.The distal end of the ng tube starting from the 37cm appeared to be disfigured with the bolus plug missing.The broken piece of the tube (distal end portion) was not returned with the sample.The end of the tube is jagged in appearance.The tubing on the returned sample had ballooned and separated.It appears the tube burst due to excess pressure.The instructions for use states "warning: vigorous syringe force should not be used to irrigate, administer liquids or unblock the tube." and also contains instructions for tube maintenance.No actions are being taken at this time.The instructions for use significantly warn against applying excess pressure.The instructions for use provide maintenance instructions as follows: "it is recommended the tube be irrigated with up to 20ml of water (up to 10ml for infants or children) before and after medication administration or when feeding formula is interrupted.The tube should be irrigated routinely every 4 hours or follow your facility protocol or doctor's/clinician's order." in addition to the warning: "vigorous syringe force should not be used to irrigate, administer liquids or unblock the tube." the root cause is attributed to incorrect usage.All information reasonably known as of 14-jun-2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).

Brand Name
CORTRAK 2 NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH ELECTROMAGNETIC TRANSMIT
Common Device Name
DH CORTRAK DISPOSABLES
Manufacturer (Section D)
HALYARD HEALTH
5405 windward parkway
alpharetta GA 30004
MDR Report Key6559897
Report Number3009124963-2017-00018
Device Sequence Number809014
Product Code KNT
UDI-Device Identifier20815149023940
UDI-Public20815149023940
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K821906
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number20-9431TRAK2
Device Catalogue Number104579700
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/19/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/11/2017
Supplement Report FDA Received Date06/19/2017
Patient Sequence Number1